MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS ART ISRT TRL SZ 3-4 11MM RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS ART ISRT TRL SZ 3-4 11MM RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74035233
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that a jrny ii bcs art isrt trl sz 3-4 11mm rt is broken.As this was noticed upon cleaning and sterilization activities, there was not patient involvement.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the device, intended for use in treatment was returned for evaluation.A visual inspection of the returned device confirmed the stated failure mode.The jrny ii bcs art isrt trl sz 3-4 11mm rt is cracked rendering the device inoperative.The missing piece was not returned.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
JRNY II BCS ART ISRT TRL SZ 3-4 11MM RT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12577284
Report Number1020279-2021-07423
Device Sequence Number11686248
Product Code JWH
UDI-Device Identifier00885556157534
UDI-Public00885556157534
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74035233
Device Catalogue Number74035233
Device Lot Number13JAP3159
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2021
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer10/21/2021
Initial Report FDA Received Date10/05/2021
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1